Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 29, 2016, 4:02 PM EDT for Miami-Dade County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- Sep 29, 2016, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 26 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WWUS82 KMFL 292002 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 402 PM EDT THU SEP 29 2016 FLZ073-292045- INLAND MIAMI-DADE COUNTY FL- 402 PM EDT THU SEP 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL MIAMI-DADE COUNTY UNTIL 445 PM EDT... * AT 401 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF HOMESTEAD GENERAL AIRPORT... MOVING EAST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... THE REDLAND AND EVERGLADES NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2548 8072 2560 8072 2562 8054 2544 8057 TIME...MOT...LOC 2001Z 270DEG 6KT 2553 8067 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 29, 3:48 PM EDT, 14 minutes earlier.
Area forecast discussion, Sep 29, 3:48 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Miami FL 348 PM EDT Thu Sep 29 2016 .DISCUSSION... Active weather in a fairly stagnant pattern is the best way to describe the weather for the next several days. A strong 500mb cutoff low is over the Ohio River Valley until late Saturday night/early Sunday morning, when it begins to pull back to the north, over the Great Lakes region. This low is also lined up with a 250 mb low over the 500mb low, which also has a trough extending to the southeast, with its axis almost over the Florida peninsula. This will keep the southwest flow over the CWA for at least most of the weekend, if it continues as models suggest. This has kept Chance to likely PoPs, with showers and thunderstorms in the forecast, through Sunday. For next week, there is quite a bit of uncertainty as models are having somewhat of a hard time with now hurricane Matthew. The official track has the storm continuing to move to the west until sometime Saturday, then turning to the north. There is still a wide margin of uncertainty with the track and timing after that. The GFS is more bullish with the system, bringing the storm quickly to the north, across the Bahamas, and out of the area by Thursday morning. The ECMWF has a similar track, but holds the storm back, until the later half of the week. The ensembles also have varying tracks and timing solutions. So, with that said, the main concern that confidence is higher on, is that there could very well be an impact from the storm next week for the marine areas in the Atlantic, and possibly for the coastal areas of South Florida, due to high waves/surf. Precipitation wise, have kept PoPs in the chance category for much of the week,because the exact track will play a large part in the coverage of showers and storms across South Florida. It is still very possible to get anything from being in the dry slot, and seeing very little in the way of showers and thunderstorms, to having a more direct impact from the system for any given time frame during the week. && .MARINE... Showers and thunderstorms will continue to be possible in a southwest flow through most of the weekend. Next week, Hurricane Matthew looks to bring concerns for mainly the Atlantic waters for much of the week. Marine models are indicating seas of 8 to 10 feet are possible for much of the week, especially given the north wind in opposition to the Gulf Stream. There is uncertainty in the timing and the exact track of the storm, which could cause the marine forecast to go either way, rougher marine conditions, or even somewhat milder conditions, but still hazardous conditions likely. && .AVIATION... SCT showers will continue to push over Gulf Coast and northern interior regions through 30/0000Z, affecting KAPF. VCTS may develop along the east coast TAF sites aft 29/2000Z, with activity diminishing and moving east by 30/0000Z. These storms could produce gusty and erratic winds while lowing vis to below 3 sm. VFR conds tonight with dry conditions prevailing. && .BEACH FORECAST... There is a low risk of rip currents for all beaches for the time being. As the tropical systems moves closer, it will introduce an increasing risk for rip currents, especially for the Atlantic coast beaches. Also, it is possible there will be a concern for beach erosion next week for the Atlantic coast. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 75 90 76 89 / 30 50 60 50 Fort Lauderdale 77 89 78 89 / 20 50 60 50 Miami 77 91 78 90 / 20 50 60 50 Naples 75 89 75 91 / 30 40 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...13 MARINE...13 AVIATION...27/JT BEACH FORECAST...13
Hazardous weather outlook, Sep 29, 3:55 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 355 AM EDT THU SEP 29 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 292000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 355 AM EDT THU SEP 29 2016 ...THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY NORTH AND INTERIOR... ...WATERSPOUTS POSSIBLE ALL LOCAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON, ESPECIALLY OVER THE INTERIOR AND NORTHERN PORTIONS OF SOUTH FLORIDA. THE PRIMARY THREAT WILL BE LIGHTNING AND POTENTIALLY GUSTY WINDS, BUT A FEW THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE REGIONAL WATERS TODAY. WIND: THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS OF UP TO 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF RIP CURRENTS WILL INCREASE TO A MORE MODERATE RISK OVER THE UPCOMING WEEKEND. THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR THE PROGRESS OF TROPICAL STORM MATTHEW, CURRENTLY MOVING THROUGH THE EASTERN CARIBBEAN. IT IS TOO EARLY TO TELL IF THIS SYSTEM WILL HAVE ANY IMPACTS ON SOUTH FLORIDA, BUT IT IS IMPORTANT TO REMAIN WELL INFORMED OF ITS PROGRESS WITH THE LATEST BULLETINS FROM THE NATIONAL HURRICANE CENTER AND YOUR NATIONAL WEATHER SERVICE OFFICE IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 29, 2:22 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT THU SEP 29 2016
FLZ067-291900-
INLAND PALM BEACH COUNTY FL-
222 PM EDT THU SEP 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL PALM
BEACH COUNTY UNTIL 300 PM EDT...
* AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CANAL POINT...MOVING NORTHEAST AT 15 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
CALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2680 8055 2692 8065 2696 8062 2696 8026
2689 8026
TIME...MOT...LOC 1821Z 239DEG 15KT 2689 8053
BAXTERSpecial weather statement, Sep 29, 3:21 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU SEP 29 2016
FLZ073-074-173-292000-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
321 PM EDT THU SEP 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN
MIAMI-DADE COUNTY UNTIL 400 PM EDT...
* AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLDEN
GLADES TO PINECREST. THESE STORMS WERE MOVING VERY SLOWLY TO THE
NORTHEAST.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH
MIAMI...SURFSIDE...KENDALL...VIRGINIA KEY...MIAMI GARDENS...NORTH
MIAMI...NORTH MIAMI BEACH...AVENTURA...SUNNY ISLES BEACH...
PINECREST...OPA-LOCKA...MIAMI SPRINGS...MIAMI SHORES...NORTH BAY
VILLAGE AND WEST MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2597 8011 2581 8011 2571 8014 2562 8038
2592 8024
TIME...MOT...LOC 1920Z 241DEG 4KT 2590 8020 2566 8032
BAXTERSpecial weather statement, Sep 29, 3:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 333 PM EDT THU SEP 29 2016 FLZ063-066-067-292015- INLAND PALM BEACH COUNTY FL-GLADES FL-HENDRY FL- 333 PM EDT THU SEP 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEAST GLADES AND NORTHEASTERN HENDRY COUNTIES UNTIL 415 PM EDT... * AT 332 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DEVILS GARDEN...OR 9 MILES WEST OF MONTURA...MOVING NORTHEAST AT 20 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... CLEWISTON...MOORE HAVEN...MONTURA...DEVILS GARDEN...LAKE HICPOCHEE AND HARLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2667 8081 2652 8129 2667 8136 2689 8099 TIME...MOT...LOC 1932Z 242DEG 18KT 2662 8124 BAXTER
Special weather statement, Sep 29, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 402 PM EDT THU SEP 29 2016 FLZ073-292045- INLAND MIAMI-DADE COUNTY FL- 402 PM EDT THU SEP 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL MIAMI-DADE COUNTY UNTIL 445 PM EDT... * AT 401 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF HOMESTEAD GENERAL AIRPORT... MOVING EAST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... THE REDLAND AND EVERGLADES NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2548 8072 2560 8072 2562 8054 2544 8057 TIME...MOT...LOC 2001Z 270DEG 6KT 2553 8067 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:50 PM EDT | Special Marine Warning | MFL | 25 min | |
| Sep 29, 2:22 PM EDT | Special Weather Statement | MFL | Martin | 38 min |
| Sep 29, 3:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Sep 29, 3:21 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Sep 29, 3:33 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Sep 29, 5:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.